# SDR CA110714008

- Difficulty date: July 13, 2011
- Submitted: September 9, 2011
- Operation: Air carrier
- Make and model: Bell 206B
- Aircraft time: 13,405 hours
- Engine: Allsn 250C20B
- System (JASC): 2435 · Starter-Generator
- Part: Brush Block
- Condition: Failed
- Location: Starter Gen
- Component: Starter Gen, 23032018
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

UNIDENTIFIED METAL PARTICLES FOUND IN ENGINE COMPARTMENT. DURING A ROUTINE BRUSH INSP OF THE STARTER GENERATOR, PN 23032-018, SN 14011, A SCREW WAS FOUND TO HAVE BEEN MAKING CONTACT WITH WHAT LOOKED TO BE AN IMPROPER OR IMPROPERLY INSTALLED SPRING WHICH IS USED FOR HOLDING THE BRUSH FIRMLY AGAINST THE COMMUTATOR.  AN ALUMINUM WASHER UNDER THE HEAD OF THE SCREW WAS SEVERELY MELTED, AND IT IS BELEIVED THAT THE METAL PARTICLES IN THE ENGINE COMPARTMENT ARE COMPOSED OF THAT MELTED MATERIAL. THE BRUSHES WERE APPROX. 50 PERCENT  WORN, AND IT IS BELIEVED THAT THE SPRING SHORTED AGAINST SAID SCREW AS THE BRUSH WORE DOWN PAST A GIVEN POINT.
